Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 8, 2005, 7:22 PM CDT for Big Stone County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2005, 7:22 PM CDT (00:22 UTC)
- Expired
- May 8, 2005, 8:06 PM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Big Stone County, MN
The radar
The Aberdeen radar (KABR), 156 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:55 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 8, 2:55 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 255 PM CDT SUN MAY 8 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SHORT DISCUSSION TODAY WITH ONGOING SEVERE WEATHER. CURRENTLY HAVE MAIN LOW SPINNING ACROSS CENTRAL SOUTH DAKOTA. OUT AHEAD OF LOW...FETCH OF MOIST AIR SURGING NORTH AIDING IN DEVELOPMENT OF THUNDERSTORMS. EXPECT ACTIVITY TO INCREASE THIS AFTERNOON AND INTO THE EVENING HOURS AS MAIN COLD FRONT MOVES SLOWLY EAST ACROSS THE AREA. TORNADO WATCH HAS BEEN ISSUED FOR EASTERN CWA. AS LOW MOVES EAST...WINDS HAVE CHANGED FROM SSE TO MORE SE TO ESE THUS INCREASING ISOLATED TORNADO THREAT. 18Z RELEASE TODAY SHOWS A CAPE AROUND 1900 J/KG AND CIN ALREADY GONE. AS MAIN LOW CENTER MOVES THROUGH OVERNIGHT...EXPECT SEVERE WEATHER TO DIMINISH TO SHOWERS FROM WEST TO EAST ACROSS THE CWA. SYSTEM IS A SLOW MOVER SO WRAP AROUND PRECIP LIKELY TOMORROW ACROSS NORTHEASTERN SOUTH DAKOTA. SYSTEM MOVES OUT BY MONDAY EVENING AS THE NEXT SYSTEM APPROACHES FOR TUESDAY NIGHT AND WEDNESDAY. HAVE INCREASED POPS WITH THIS SYSTEM AND NAM IS PUTTING OUT SOME PRETTY GOOD QPF ACROSS THE AREA. .LONG TERM...THURSDAY THROUGH SUNDAY. MDLS CONTINUE TO SHOW A LARGE UPPER LOW ACROSS THE CENTRAL ROCKIES SENDING OFF S/WS INTO THE UPPER MIDWEST. THEN...THE UPPER LOW LIFTS OUT INTO THE UPPER MIDWEST THURSDAY NIGHT AND FRIDAY. AGAIN...THE MDLS DIFFER ON THE SPEED...LOCATION AND STRENGTH OF THE UPPER LOW. NEVERTHELESS...THERE WILL CONTINUE TO BE A GOOD CHC OF RAIN FOR THURS AND THURS NIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE && TT/DM
Hazardous weather outlook, May 8, 11:46 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1146 AM CDT SUN MAY 8 2005 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-091007- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK- GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- 1146 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE AREA AHEAD OF A SLOW MOVING LOW PRESSURE SYSTEM. THE MAIN THREATS ASSOCIATED WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SDZ003-004-009-015-016-033>035-045-048-091007- CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY- WALWORTH- 1146 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM SLOWLY MOVES EAST ACROSS SOUTH DAKOTA TODAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE...MOST OF THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LIGHTNING WILL BE THE MAIN THREAT WITH THE STORMS TODAY...ACCOMPANIED BY SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS ARE EXPECTED TO GIVE WAY TO SHOWERS ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
In the hours before
Local storm report, May 8, 5:35 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
535 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL KRANZBURG 44.89N 96.91W
05/08/2005 1.00 INCH CODINGTON SD TRAINED SPOTTER
&&
GNLocal storm report, May 8, 5:43 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
543 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 N WEBSTER 45.44N 97.52W
05/08/2005 1.50 INCH DAY SD PUBLIC
0520 PM HAIL 4 S SUMMIT 45.25N 97.04W
05/08/2005 0.75 INCH GRANT SD PUBLIC
0527 PM HAIL 4 W THOMAS 44.76N 97.29W
05/08/2005 1.00 INCH HAMLIN SD PUBLIC
&&
GEMLocal storm report, May 8, 6:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
612 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 7 N WATERTOWN 45.01N 97.17W
05/08/2005 1.00 INCH CODINGTON SD TRAINED SPOTTER
&&
GNLocal storm report, May 8, 6:13 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
613 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL SISSETON 45.66N 97.05W
05/08/2005 1.00 INCH ROBERTS SD TRAINED SPOTTER
&&
GNLocal storm report, May 8, 6:21 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
621 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL ASTORIA 44.56N 96.55W
05/08/2005 0.75 INCH DEUEL SD PUBLIC
&&
GNLocal storm report, May 8, 7:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
721 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL CASTLEWOOD 44.72N 97.03W
05/08/2005 0.88 INCH HAMLIN SD TRAINED SPOTTER
&&
GNNearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.